This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I have been on Paxil for 8 months. I was only using 10mg because I am very sensitive to medications. I took myself off the medication recently by taking 5mg for two weeks and I have been off it completely for 1 week. Since going off the medication my anxiety has returned but is managable. The problem I am having is with the dizziness that I am having. Super, super dizzy. I sometimes feel this way when my blood sugar is low but it will not go away when I eat. I remember getting dizzy when I first went on Paxil. I can't remember how long that lasted.
Is dizziness a common side effect when going off Paxil?
Yes, it is a very common withdrawal effect...not much to do about it except go back to extremely low dose of paxil for a few days and wean again..probably better off just toughing it out, shouldn't last more than another few days to a week...
thank you sooo much for using your valuable time to help us. Wow, the withdrawals off of these short half life SSRI's are horrific. I am a basket case. Is this really only going to last a few days to a week? I have read horror stories of these symptoms lasting much longer. Again, thank you for your time, and compassion.
Also, I have read exercise and H2O may be somewhat helpful. Any thoughts?
It has been 4 days since I posted and I am happy to report that the dizziness has gone away. Hooray! So if anyone else out there is having withdrawals stick it out for 2weeks before worrying too much. I am withdrawal free after 11 days.
I just wanted to chime in as a person that successfully quit Paxil. The symptoms were definitely hard to deal with. I was extremely tired, my eyes hurt like heck when I would look in any direction but straight, and my anger surged for a few days. It's been six months since I've been off Paxil, and I was thinking the other day how different things are for me now.
Now I embrace all of my feelings and all of the things my body is telling me. I think, before, I was rejecting all of my feelings and I was trained by parents, and then by myself, to ignore what my feelings were telling me, and that's what lead me to get on Paxil in the first place.
To make a long story short, I think I am trying to say that after your brain survives the withdrawal symptoms, the true healing begins. I think the true healing begins when you start to deeply listen to what your mind is telling, you and rationally acting upon it.
The hardest part for me is that Paxil flattened out my emotional compass so much, that I didn't need to do anything in my life that would "make me happy". Now that I am off of Paxil, it's like a whole new world of thought is open to me. I've started to take stock of where in the heck I am in life, now, and what I want out of life for the future. I'm learning to build a life that I want for myself, made of things that not only make me happy, but will sustain that happiness. Things that I'm thinking are moving to a new city, getting a dog, getting a new job.
Quitting Paxil is just the beginning. Embrace the good and the bad, in all seriousness. It's NOT easy. I still wake up with VERY anxious feelings. By the end of the week I am drained. You just HAVE to figure out how to get through it.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.